# SDR IPXA2017070418931

- Difficulty date: July 4, 2017
- Submitted: July 5, 2017
- Operation: Air carrier
- Aircraft: N274UP
- Make and model: Doug MD-11F
- Aircraft serial: 48575
- Aircraft time: 66,774 hours, 12,417 cycles
- Engine: Pwa PW4460
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fire
- Location: Nr 3 Exhaust
- Stage of operation: NR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: O

## Discrepancy

DURING PUSH BACK, STARTING NR 3 ENGINE ON THE APU AFTER FUEL WAS SELECTED ON, THE ACFT LOST ELECTRICAL.  MECHANIC REPORTED FLAMES 1 METER LONG COMING FROM THE TAIL.   THE ENGINE WAS SHUTDOWN,  THE FIRE HANDLE PULLED, AND ACFT TOWED BACK INTO BLOCKS.  APU FAILED DURING START UP OF THE NR 3 ENGINE. FOLLOWED FIM 71-02-10-1-2,  FLAME FROM EXHAUST NOZZLE DURING START INSPECTION OF ENGINE INLET AND EXHAUST AREA,  NO DEFECTS NOTED.  PERFORMED DRY MOTOR OF THE NR 3 ENGINE TO CLEAR ANY POSSIBLE EXCESS FUEL. PERFORMED A 3 MINUTE NR 3 ENG IDLE RUN.  ALL CHECKED NORMAL. ACFT OK FOR CONT SERVICE.
